Alert archive / Arizona / Heavy Snow Warnings in 2006
Heavy Snow Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this heavy snow warning at Mar 10, 2006, 3:01 PM MST. It took effect at Mar 11, 2006, 4:00 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 3:01 PM MST (22:01 UTC)
- In effect from
- Mar 11, 2006, 4:00 AM MST
- Expired
- Mar 12, 2006, 10:57 AM MST
- In force
- 31 hr
- Issued by
- NWS Tucson, AZ
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this heavy snow warning went out at Mar 10, 9:01 AM MST, 6 hours earlier.
Area forecast discussion, Mar 10, 9:01 AM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
901 AM MST FRI MAR 10 2006
.SYNOPSIS...A STRONG AND COLD PACIFIC STORM SYSTEM WILL CONTINUE TO
DIP FURTHER SOUTH ALONG THE WEST COAST AND INTO SOUTHERN ARIZONA BY
SATURDAY AFTERNOON. THIS SYSTEM WILL BRING STRONG GUSTY WINDS TODAY
AND SATURDAY...FOLLOWED BY SIGNIFICANT VALLEY RAIN AND MOUNTAIN SNOW
BY SATURDAY NIGHT. SNOW LEVELS WILL ALSO DROP UNUSUALLY LOW AS
TEMPERATURES FALL UP TO 15 DEGREES BELOW NORMAL. A WARMING TREND CAN
THEN BE EXPECTED BY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE
AREA.
&&
.DISCUSSION...CURRENTLY RADARS ARE DETECTING ISOLATED SHOWERS AND
THUNDERSTORMS JUST NORTH OF MY FORECAST AREA IN NORTHWESTERN PINAL
COUNTY AND MOVING TO THE NORTHEAST. SCATTERED SNOW SHOWERS ARE ALSO
OCCURRING ALONG THE MOGOLLON RIM AND NORTHWARD.
WINDS WILL BE RATHER STRONG TODAY WITH ADVISORY CONDITIONS EXPECTED
BEGINNING AROUND MID MORNING. AN ADVISORY WAS POSTED BY THE MIDNIGHT
SHIFT STARTING AT 10 AM MST THIS MORNING AND CONTINUING THROUGH 7 PM
MST THIS EVENING FOR THE EASTERN ZONES OF NORTHERN GREENLEE...GRAHAM
AND COCHISE COUNTIES. WINDS FOR MOST AREAS HAVE NOT REACHED ADVISORY
LEVELS YET...BUT EXPECT THEM TO PICK UP SHORTLY.
TEMPERATURES SEEM TO BE ON TRACK THIS AFTERNOON WITH REGARD TO
AFTERNOON HIGHS...BUT WILL MONITOR OBS AND WILL MAKE ADJUSTMENTS IF
NEEDED.
&&
.PREVIOUS DISCUSSION...
(437 AM MST FRI MAR 10 2006)
SOUTHEAST ARIZONA IS MOVING INTO AN ACTIVE WEATHER PATTERN THE NEXT
COUPLE OF DAYS AS THE MEAN UPPER TROUGH SAGS SOUTH ALONG THE WEST
COAST. THE FIRST ISSUE TO DEAL WITH IN THIS FORECAST PACKAGE IS THE
WINDSPEEDS TODAY. IN ADDITION TO THE TIGHTENING MID-LEVEL PRESSURE
GRADIENT AS THE UPPER STORM SYSTEM MOVES CLOSER TO OUR NECK OF THE
WOODS TODAY...A SURFACE HIGH IN SRN UT/SRN NV WILL ALSO SHIFT SE
ACROSS THE NE HALF OF AZ. THIS WILL RESULT IN VERY WINDY CONDITIONS
ACROSS THE EASTERN CWFA TODAY. EXPECT WINDS TODAY TO REACH 30 TO 40
MPH WITH GUSTS TO 55 MPH IN AZZ019...AND 25 TO 35 MPH WITH GUSTS TO
50 MPH IN AZZ030 AND AZZ035. THEREFORE...WE HAVE EXPANDED THE WIND
ADVISORY DOWN THROUGH GRAHAM AND COCHISE COUNTIES AND HAVE INCLUDED
AREAS OF BLOWING DUST FOR MOST ZONES. FUTURE SHIFTS WILL HAVE TO
KEEP A REAL CLOSE EYE ON NORTHERN GREENLEE TODAY AS WINDS MAY NEAR
HIGH WIND WARNING CRITERIA. WINDSPEEDS WILL AGAIN BE STRONG ALONG
THE SOUTHERN PORTIONS OF THE CWA SATURDAY AS A 60 KT H7 WIND CORE
PASSES ACROSS THE FORECAST AREA. ALTHOUGH WE MAY EVENTUALLY NEED
ANOTHER WIND ADVISORY FOR SATURDAY...WILL HOLD OFF AND LET THE DAY
SHIFT MAKE THAT DECISION.
THIS SYSTEM IS LOOKING MUCH BETTER AS IT PUSHES ACROSS OUR NECK OF
THE WOODS MAINLY SATURDAY AFTERNOON INTO SATURDAY NIGHT. GIVEN THE
HIGHER CONFIDENCE...I INCREASED POPS INTO THE NUMEROUS CATEGORY FOR
THE AFOREMENTIONED TIME FRAME. THE HEAVIER PCPN BAND WILL PUSH
ACROSS THE CWFA...MAINLY FROM TUCSON NORTHWARD. THIS COOL SYSTEM
WILL DROP SNOW LEVELS AS LOW AS 3500 FEET IN AZZ029 AND AZZ030 SAT
NIGHT. GIVEN THE GREAT LIFT/DYNAMICS...THE STRONG UPSLOPE WINDS AND
THE PROJECTED QPF...CONFIDENCE IS HIGH THAT WE WILL RECEIVE
SIGNIFICANT SNOWFALL IN THE MOUNTAINS FROM THIS SYSTEM. THEREFORE...
WE DECIDED ISSUE A WINTER STORM WATCH SATURDAY MORNING UNTIL SUNDAY
MORNING FOR AZZ019-AZZ029-AZZ030-AZZ033>035 ABOVE 4500 FEET. INITIAL
STORM TOTAL SNOWFALL AMOUNTS RANGE FROM 8 TO 12 INCHES IN THE
CATALINA MOUNTAINS TO 1 TO 2 FEET IN THE WHITE MOUNTAINS.
THIS APPEARS TO BE OUR LAST REAL SHOT AT WINTER AS A RIDGE OF HIGH
PRESSURE IS PROGGED TO BUILD IN ACROSS THE WESTERN STATES NEXT WEEK.
&&
.FIRE WEATHER...EXPECT DEWPOINT AND RH VALUES TO SLOWLY INCREASE
TODAY AS THE STRONG LOW PRESSURE SYSTEM CLOSES IN ON THE AREA. THIS
SYSTEM WILL ALSO CAUSE A SIGNIFICANT INCREASE IN WINDS BOTH ON
FRIDAY AND SATURDAY. A WIND ADVISORY IS IN EFFECT FROM 10 AM MST
UNTIL 7 PM MST FOR GREENLEE...GRAHAM AND COCHISE COUNTIES WITH WINDS
OF 30 TO 40 MPH WITH GUSTS TO 55 MPH IN WHITE MOUNTAINS AND 25 TO 35
MPH WITH GUSTS TO 50 MPH FURTHER SOUTH. ALTHOUGH WE WILL SEE STRONG
WINDS TODAY AND SATURDAY...EXPECT RH VALUES TO REMAIN ABOVE THE 15
PERCENT CRITERIA.
&&
.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR ZONE 19 (NORTHERN GREENLEE)...ZONE
30 (SOUTHERN GREENLEE AND GRAHAM)...AND ZONE 35 (COCHISE) FROM
10 AM TO 7 PM MST FRIDAY.
WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING FOR ZONE 19 (NORTHERN GREENLEE)...AND ABOVE 4500
FEET IN ZONE 29 (SOUTHEAST PINAL)...ZONE 30 (SOUTHERN GREENLEE
AND GRAHAM)...ZONE 33 (EASTERN PIMA)...ZONE 34 (SANTA CRUZ) AND
ZONE 35 (COCHISE).
&&
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 10, 4:32 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 432 AM MST FRI MAR 10 2006 AZZ019-111400- NORTHERN GREENLEE COUNTY- 432 AM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY. .DAY ONE...TODAY AND TONIGHT WEST WIND SPEEDS WILL INCREASE TO 30 TO 40 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS BETWEEN 50 AND 55 MPH ARE LIKELY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT THE AREA SATURDAY AND SUNDAY....POTENTIALLY PRODUCING THE FIRST SIGNIFICANT SNOWFALL EVENT SINCE EARLY OCTOBER. EARLY ESTIMATES OF SNOWFALL AMOUNTS FOR THE EVENT ARE EXPECTED TO BE BETWEEN ONE AND TWO FEET. THE WIND WILL BE VERY GUSTY AT TIMES...WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-111400- UPPER GILA RIVER VALLEY- 432 AM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING ABOVE 4500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR GRAHAM AND SOUTHERN GREENLEE COUNTIES. .DAY ONE...TODAY AND TONIGHT WEST WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS OF 45 TO 50 MPH ARE LIKELY THIS AFTERNOON...AND DUE TO THE RECORD DRY WINTER SEASON...MAY PRODUCE AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT THE AREA SATURDAY AND SUNDAY....POTENTIALLY PRODUCING THE FIRST SIGNIFICANT SNOWFALL EVENT OF THE SEASON. THE SNOW LEVEL WILL LOWER TO 4500 FEET BY SATURDAY MORNING. EARLY ESTIMATES OF SNOWFALL AMOUNTS FOR THE EVENT ARE EXPECTED TO BE BETWEEN 10 AND 16 INCHES. THE WIND WILL BE VERY GUSTY AT TIMES...WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-111400- SOUTHEAST PINAL COUNTY- 432 AM MST FRI MAR 10 2006 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING ABOVE 4500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEST WIND SPEEDS WILL INCREASE TO 20 TO 30 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS UP TO 40 MPH ARE LIKELY THIS AFTERNOON...AND DUE TO THE RECORD DRY WINTER SEASON...MAY PRODUCE AREAS OF BLOWING DUST...ESPECIALLY ALONG INTERSTATE 10. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT THE AREA SATURDAY AND SUNDAY....POTENTIALLY PRODUCING THE FIRST SIGNIFICANT SNOWFALL EVENT OF THE SEASON. THE SNOW LEVEL WILL LOWER TO 4500 FEET BY SATURDAY MORNING AND REMAIN THERE THROUGHOUT THE DAY. EARLY ESTIMATES OF SNOWFALL AMOUNTS FOR THE EVENT...ESPECIALLY NEAR ORACLE...ARE EXPECTED TO BE BETWEEN 3 AND 6 INCHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-111400- TUCSON METRO/MARANA/GREEN VALLEY- 432 AM MST FRI MAR 10 2006 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING ABOVE 4500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA COUNTY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEST WIND SPEEDS WILL INCREASE TO 20 TO 30 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS UP TO 40 MPH ARE LIKELY THIS AFTERNOON...AND DUE TO THE RECORD DRY WINTER SEASON...MAY PRODUCE AREAS OF BLOWING DUST...ESPECIALLY ALONG INTERSTATE 10 AND 19. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT THE AREA SATURDAY AND SUNDAY....POTENTIALLY PRODUCING THE FIRST SIGNIFICANT SNOWFALL EVENT OF THE SEASON. THE SNOW LEVEL WILL LOWER TO 4500 FEET BY SATURDAY MORNING. EARLY ESTIMATES OF SNOWFALL AMOUNTS FOR THE EVENT ARE EXPECTED TO BE BETWEEN 8 TO 12 INCHES. THE WIND WILL BE VERY GUSTY AT TIMES...WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-111400- COCHISE COUNTY- 432 AM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING ABOVE 4500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY. .DAY ONE...TODAY AND TONIGHT WEST WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS OF 45 TO 50 MPH ARE LIKELY THIS AFTERNOON...AND DUE TO THE RECORD DRY WINTER SEASON...MAY PRODUCE AREAS OF BLOWING DUST...ESPECIALLY ALONG INTERSTATE 10 OFF THE WILLCOX PLAYA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT THE AREA SATURDAY AND SUNDAY....POTENTIALLY PRODUCING THE FIRST SIGNIFICANT SNOWFALL EVENT OF THE SEASON. THE SNOW LEVEL WILL LOWER TO 4500 FEET BY SATURDAY MORNING. EARLY ESTIMATES OF SNOWFALL AMOUNTS FOR THE EVENT ARE EXPECTED TO BE BETWEEN 2 AND 6 INCHES. THE WIND WILL BE VERY GUSTY AT TIMES...WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. THIS MAY CAUSE TRAVEL PROBLEMS ALONG INTERSTATE 10 THROUGH TEXAS CANYON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-111400- SANTA CRUZ COUNTY- 432 AM MST FRI MAR 10 2006 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING ABOVE 4500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ COUNTY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEST WIND SPEEDS WILL INCREASE TO 20 TO 30 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS UP TO 40 MPH ARE LIKELY THIS AFTERNOON...AND DUE TO THE RECORD DRY WINTER SEASON...MAY PRODUCE AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL AFFECT THE AREA SATURDAY AND SUNDAY....POTENTIALLY PRODUCING THE FIRST SIGNIFICANT SNOWFALL EVENT OF THE SEASON. THE SNOW LEVEL WILL LOWER TO 4500 FEET BY SATURDAY MORNING. EARLY ESTIMATES OF SNOWFALL AMOUNTS FOR THE EVENT ARE EXPECTED TO BE BETWEEN 2 AND 8 INCHES. THE WIND WILL BE VERY GUSTY AT TIMES...WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-111400- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 432 AM MST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL PIMA COUNTY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEST WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WIND GUSTS NEAR 35 MPH ARE LIKELY THIS AFTERNOON WHICH MAY PRODUCE AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JRG
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:01 AM MST | Winter Storm Watch | TWC | 11 hr | |
| Mar 10, 3:01 PM MST | Snow Advisory | TWC | 44 hr | |
| Mar 10, 3:21 PM MST | Wind Advisory | TWC | 29 hr |
Nearby
Heavy Snow Warnings in Arizona, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.